⚠️Adderall is taking over⚠️

Erron Thomas, Staff Writer

Universities come with a variety of challenges and many things to prepare for. One equalizer that every college weather its community college foreign college trade school students must endure is exams. Some students take several exams more than twice a year, leaving them a lot to prepare for.

 

With all the various obligations of young college students, many students find themselves having little time or having to cram study for exams.

 

In some cases, this results in the use of Adderall or the “study drug.” Lately, more and more students are finding themselves in contact with Adderall. In an article from the national center of health, research about college students’ abuse of “study drugs” confirm the uptick.

 

“More young Americans are diagnosed with ADHD; this results in more prescriptions. In fact, over the past decade, the manufacturing of prescription stimulants has increased by a whopping 9 million percent!”

 

The use of the drug has recently risen, but why? 

What is so alluring about the drug for students? 

 

An Anonymous mechanical engineer major at the University of New Orleans explains why it’s so appealing to him. 

 

“It helps me study when I am staying up late studying.” Many students find themselves cramming, forcing them into long stretches of studying. Adderall appeals to those because they find assistance in being able to stay up for several hours on end. 

 

Beyond that, Adderall “helps me while I’m taking my exams as well; I’m better able to concentrate, retain information, and have a longer attention span.”

 

This particular student finds success in a couple of academic areas through the use of Adderall. While the drug can aid in academic achievement, some risks come with taking it as well. 

 

RxList.com gives a list of a variety of side effects from the drug, such as insomnia, loss of appetite, increased blood pressure, irregular heartbeat, tremors, fainting, and a whole host of other effects as well. Yet, arguably, one of the most dangerous side effects is the drug’s addictive tendencies. 

 

Like most stimulant drugs, it induced high levels of dopamine and adrenaline and created a sort of high feeling. When not preparing for exams, that intense, focused feeling could become missing. This becomes a hazardous drug to use because of it. 

 

Understandably students use Adderall and will probably continue to use Adderall. After all, it promotes concentration, ability to retain the information; it almost gives students an edge a sometimes necessary edge. Although, that certainly doesn’t negate the intense adverse effects it could have. 

 

As life continues, so will the use of Adderall, which doesn’t necessarily have to be a bad thing if students can responsibly use the “secret power” it could indeed become just that. Something powerful but like all things they become abused…..USE WITH CAUTION!